MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION LOOPTIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY FUSION LOOPTIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number FS-LT-35-260
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: cook fusion omni-tome sphincterotome (fs-omni), pediatric biopsy forceps, unknown make or model, cook tracer hybrid wire guide (hyb-48015).Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The loop tip of the wire guide has uncoiled.One of the two coil springs, and possibly part of the wire guide coating, is missing from the distal end of the wire guide.The other of the two coil springs appears to be intact on the distal end of the wire guide.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.The detached coil spring was not returned with the device.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Prior to distribution, all fusion loop tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook fusion loop tip wire guide.The distal end of the wire unraveled in the pseudocyst.A portion of the device was removed using a pediatric biopsy forcep.A different wire guide was used to complete the procedure.
 
Additional Manufacturer Narrative
On 06/30/2016, emdr 1037905-2016-00193 was submitted with incorrect information.Outcomes attributed to adverse event indicated that a patient death had occurred.In this event, a patient death did not occur.Concomitant products: cook fusion omni-tome sphincterotome (fs-omni), pediatric biopsy forceps, unknown make or model, cook tracer hybrid wire guide (hyb-48015).Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The loop tip of the wire guide has uncoiled.One of the two coil springs, and possibly part of the wire guide coating, is missing from the distal end of the wire guide.The other of the two coil springs appears to be intact on the distal end of the wire guide.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.The detached coil spring was not returned with the device.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Prior to distribution, all fusion loop tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION LOOPTIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5759803
Report Number1037905-2016-00193
Device Sequence Number10765739
Product Code OCY
UDI-Device Identifier00827002509764
UDI-Public(01)00827002509764(17)180624(10)W3588907
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K033754
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFS-LT-35-260
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Device Age1 YR
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/29/2016
Supplement Report FDA Received Date07/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;